MAUDE Adverse Event Report: CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 5mm angioguard tip bent during the procedure.Re-entry is not possible due to bending.The case was completed using an angioguard device that had been prepared as a precaution.There was no reported injury to the patient.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).Nothing unusual was noted about the device prior to use.Upon opening the package, the deployment sheath tip was fully seated in the filter basket introducer.No difficulty was encountered while flushing the filter introducer and deployment sheath, and saline was noted within the coil dispenser at the green deployment sheath hub.The anti-migration clip closest to the filter introducer was left in place until after the filter basket was docked into the deployment sheath.There was no difficulty during docking, and the proximal end of the deployment sheath was in contact with the torque nut prior to removing the device from the coil dispenser.The lesion was calcified.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 5mm angioguard tip bent during the procedure.Re-entry is not possible due to bending.The case was completed using an angioguard device that had been prepared as a precaution.There was no reported injury to the patient.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).Nothing unusual was noted about the device prior to use.Upon opening the package, the deployment sheath tip was fully seated in the filter basket introducer.No difficulty was encountered while flushing the filter introducer and deployment sheath, and saline was noted within the coil dispenser at the green deployment sheath hub.The anti-migration clip closest to the filter introducer was left in place until after the filter basket was docked into the deployment sheath.There was no difficulty during docking, and the proximal end of the deployment sheath was in contact with the torque nut prior to removing the device from the coil dispenser.The lesion was calcified.A non-sterile unit of a ¿5mm basket, medium support, angioguard rx for us carotid¿ was received inside a clear plastic bag containing the deployment sheath, capture sheath, torquing device, peel-away introducer, and ecgw system; the remaining components were not returned.The ecgw system was inserted into the deployment sheath, with the filter properly docked into the distal tip sheath.Visual inspection revealed a kinked condition on the guidewire approximately 20 cm from the proximal end, and the distal tip exhibited both kinked and unraveled conditions.The filter basket and distal tip were examined under a vision system, confirming the observed deformation.The filter was deployed and cleaned in an ultrasonic bath; no damage or anomalies were seen on the struts or membrane.No other issues were noted.The evaluation findings did not indicate any condition related to the manufacturing or design process.The malfunction ¿distal tip (ecgw) ¿ kinked/bent¿ was observed during the evaluation.The malfunction ¿distal tip (ecgw) ¿ unraveled/stretched¿ was discovered during the product evaluation.The exact cause of the event cannot be determined; however, procedural factors may have contributed, as nothing unusual was noted about the device prior to use.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key23348332
Report Number1016427-2025-00083
Device Sequence Number13126971
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)260831(10)35271836
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue Number501814RMC
Device Lot Number35271836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown